Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 61, NWS Boston/Norton, MA

April 29, 2017

NWS Boston/Norton, MA issued this small craft advisory at Apr 29, 2017, 3:57 AM EDT. It took effect at Apr 29, 2017, 12:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 3:57 AM EDT (07:57 UTC)
In effect from
Apr 29, 2017, 12:00 PM EDT
Expired
Apr 30, 2017, 2:00 AM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

336 
WHUS71 KBOX 290757
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 AM EDT SAT APR 29 2017

ANZ254>256-291600-
/O.NEW.KBOX.SC.Y.0061.170429T1600Z-170430T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
357 AM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-291600-
/O.NEW.KBOX.SC.Y.0061.170429T1700Z-170430T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
357 AM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING.

* WINDS AND SEAS...WEST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. 
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
073 
WHUS71 KBOX 291413
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1013 AM EDT SAT APR 29 2017

ANZ254>256-292215-
/O.CON.KBOX.SC.Y.0061.170429T1600Z-170430T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1013 AM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-292215-
/O.CON.KBOX.SC.Y.0061.170429T1700Z-170430T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
1013 AM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
089 
WHUS71 KBOX 291954
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT SAT APR 29 2017

ANZ254>256-300400-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-170430T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
354 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-300000-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-170430T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
354 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
031 
WHUS71 KBOX 292359
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
759 PM EDT SAT APR 29 2017

ANZ236-300100-
/O.CAN.KBOX.SC.Y.0061.000000T0000Z-170430T0000Z/
NARRAGANSETT BAY-
759 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS.

$$

ANZ231-232-300200-
/O.EXB.KBOX.SC.Y.0061.000000T0000Z-170430T0200Z/
CAPE COD BAY-NANTUCKET SOUND-
759 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-300200-
/O.EXB.KBOX.SC.Y.0061.000000T0000Z-170430T0200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
759 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-300600-
/O.EXA.KBOX.SC.Y.0061.000000T0000Z-170430T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
759 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 2 AM EDT SUNDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-300200-
/O.EXT.KBOX.SC.Y.0061.000000T0000Z-170430T0200Z/
BOSTON HARBOR-
759 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS AROUND 1 FOOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-300600-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-170430T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
759 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
345 
WHUS71 KBOX 300223
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1023 PM EDT SAT APR 29 2017

ANZ230>232-251-300330-
/O.EXP.KBOX.SC.Y.0061.000000T0000Z-170430T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1023 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS ARE EXPECTED TO REMAIN BELOW 25 KT DURING THE OVERNIGHT
HOURS.

$$

ANZ254>256-300600-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-170430T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1023 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-300600-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-170430T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1023 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:56 AM EDT, 1 minute earlier.

Area forecast discussion, Apr 29, 3:56 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Taunton MA
356 AM EDT Sat Apr 29 2017

.SYNOPSIS...

Mild start for today with showers and isolated thunderstorms moving
through a portion of the area in the morning. Warm conditions follow
once again for the daytime. After a cold frontal passage tonight
high pressure builds over New England Sunday with dry but cooler
air. Sprawling low pressure in the Plains will push a warm front
through our area Monday, then swing a cold front through on Tuesday.
Another storm moves up from the Gulf of Mexico late Thursday or
Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

400 AM update....

Mild start this morning with many spots still in the 60s. Showers
are beginning to move across western portion of the area. Main focus
is on the overnight convection moving into NJ. This area of
thunderstorms will most likely maintain itself and move across the
south coast including the southern waters. This area of convection
is in line with an area 850 mb divergence and upper level jet
streaks and is moving along the 925 mb moisture line. Guidance and
SPC meso analysis continues to show that there is still enough
instability as well as steep mid-level lapse rates across the
southern half of the region to maintain the convection. Will have to
watch this area closely for the potential for a few strong storms
with heavy downpours as PWATs increase to 1.5 inches.

This afternoon...

Cold front will sweep across the region this afternoon turning the
flow to a more westerly direction.  Still some lingering moisture in
the mid-levels will result in just clouds moving through. Still need
to keep an eye on the potential for a pop-up shower/t-storm ahead of
the cold front. Best are for this to occur is across the south coast
where guidance is hinting as some surface instability as well as
dewpoints in the 60s before the front pushes through. Lapse rates
are also somewhat steep.

Aside from clouds as the potential for a rogue storms, westerly
winds aloft will increase between passing shortwave in southern
Canada and Bermuda high to the south. Anticipate gusty winds near 20
MPH during the afternoon. Cooler temps aloft will also lag behind
the front, so another warm day will be in store across the region
with highs back into the 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...

Tonight and Sunday...

Stalled front to the south of the region with zonal flow aloft. Some
of the models including the NAM are showing another decaying
MCS/thunderstorms moving across PA into southern NY tonight. Believe
that these storms will follow along the stalled boundary and should
stay south of the region.

High pressure to the north will begin to slide down into southern
New England. This will switch the winds from the west to a more
northerly direction and eventually east by Sunday. Dry air will spill
in the area resulting in the potential for radiational cooling.
Temps overnight will drop into the mid 40s to low 50s. During the
day, large temperature spread is possible with high temps in the mid
60s for the CT river valley to low 50s along the MA east coast.
Depending on cloud cover temps out west could be to optimistic.

Approaching warm front south and west of the region may result in
some overrunning precip during the later half of the day on Sunday.
Low confidence if this will occur as model soundings are quite dry
at the low levels. Heights aloft are also building which will lowers
chances. However, if this were to occur then the wester half of the
region has the best shot, but for now kept pops low on Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Big Picture...

Longwave pattern shows ridges off each coast with a trough over the
Midwest. This pattern starts shifting east late next week.

Shortwave pattern shows two systems of interest in the long term.
The first is a closed low over the Southern Rockies during the
weekend that ejects through the Great Lakes Tuesday and is absorbed
into the Hudson Bay low thereafter. This draws a strong upper jet
across New England Monday night and Tuesday. The second system is a
shortwave south of the Aleutians this weekend that reaches the
Wash/BC coast Monday and digs a closed low over the Southern states
by Friday.

Model mass fields are similar through Wednesday then disagree on the
late week system...the GFS shows a coastal storm while the ECMWF
shows it tracking north through Central NY.  The GGEM shows a little
of both. Also large run-to-run changes. As the system is well out
over the North Pacific, we also note time and sampling issues. This
means at least moderate confidence in the early week system but low
confidence in the late week system.

Details...

Sunday...

High pressure builds over the region with a light east to southeast
wind.  Warm front stalled over the Mid Atlantic could combine with
the east flow to spread some clouds into the area, but airmass looks
otherwise dry. Expect coolest temps at the East MA shore, warmest in
the CT River Valley.

The high shifts offshore Sunday night and the warm front shifts
north. This should bring an increase in sky cover. Can/t rule out
scattered showers at this time from the onshore flow, but these
should be locally generated as the southwest low level jet will be
too far away to generate lift over the front.

Monday-Tuesday...

Low pressure in the Great Lakes lifts northeast, pulling the warm
front north through New England Monday or early Monday night.
Questions remain regarding timing of the warm front and associated
wind shift. Because of this we have nudged guidance temps about 2
degrees cooler. Some lingering showers especially north of the Mass
Pike. But expect most of this to move off to the north. Low level
southwest jet moves up the coast with 40 knot winds at 2000 feet,
helping generate gusts to 20 knots.

Cold front sweeps east from New York Monday night. Second low level
southwest jet moves in with 50-60 knot winds at 2000 feet. Upper jet
with 110 knots moves over New England after midnight and provides
upper venting as the front moves through and provides low level
convergence. Stability parameters look favorable for thunder with
forecasts of Totals 48-50 and LI 0 to -2.  Precip water forecast at
1.7 inches. Expect a period of showers and scattered thunder with
the front Monday night and early Tuesday. Locally heavy showers
possible.

Drier air moves in on Tuesday.  Some uncertainty as to how deep the
mixing will be behind the cold front, although model cross sections
show it as high as 800 mb. Temps in this layer will support max
surface temps to at least 70F and possibly to the mid 70s. Winds in
the layer reach as high as 30 knots, so a gusty afternoon in store.

Wednesday...

Surface low over the Maritimes and cloud shield into Northern New
England.  Upper shortwave lingers over Northern Maine along with
cold pool over Northern New England. This should generate some
diurnal clouds, especially north of the Mass Pike. Temps aloft
support max sfc temps in the 60s.

Thursday-Friday...

As noted above, long range models seem to agree that a storm will
affect the Northeast USA but disagree on how it will do so.  This
and the fact that this is a Day 6/7 forecast will limit forecast
pops to 30-40 pct. Model consensus on timing would bring rain into
our area Thursday mid to late afternoon, but we do note the ECMWF is
six hours faster than consensus. Best chance looks to be Thursday
night and Friday.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short term...through Sunday.

Today...High confidence.
VFR with a risk for some showers this morning. CT/RI/SE MA site shave
the best chc for -TSRA between 09Z and 14Z from W-E. After these
move through expect SCT-BKN low end VFR clouds through the day.
Winds shift from SW to W in the morning with a few gusts around 20
to 25 kts during the afternoon.

Tonight...High confidence.
Westerly flow to start with VFR conditions.

Tomorrow...High confidence. Flow will turn east with VFR conditions.
Low prob of a passing showers during the later half of the day.

KBOS TAF...High confidence in TAF, low prob of -TSRA around 12z.

KBDL TAF...High confidence in TAF, low prob of -TSRA around 9z.

Outlook /Sunday Night through Wednesday/... Moderate confidence.

Sunday night to Tuesday... Moderate confidence.

Ceilings lower to MVFR/IFR Sunday night and the start of Monday in
low clouds and fog/drizzle. Brief improvement to VFR possible
Monday, then a cold front moves through Monday night and early
Tuesday with showers and scattered thunder.  Low level wind shear
leading the cold front with southwest winds of 50-60 knots at 2000
feet AGL. The cold front moves offshore Tuesday morning followed by
clearing skies and southwest winds gusting 25-30 knots.

Wednesday... Moderate confidence.

VFR. West winds gusting to 20 knots.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday/...High confidence.

Small craft adv has been issued for the outer waters this afternoon
as passing frontal system combined with lingering swell will push
waters back to 5 feet. Also have issued a SCA for Boston Harbor and
Narragansett Bay for wind gusts near 25 kts. There is a chance that
this may be expanded for the other near shore waters, but confidence
was to low to issue it at this time.

High pressure from the north will slide across the region by Sunday.
This will allow for both wind gusts and seas to relax below SCA.

Outlook /Sunday Night through Wednesday/... Moderate confidence.

Monday...

Warm front moves north of the waters late Monday. East winds turn
from the southeast and eventually from the south but remain less
than 25 knots.  Seas less than 5 feet most of Monday, then build 5-8
feet Monday night on the exposed southern waters. Winds 2000 feet
above the surface will increase to 50-60 knots, so potential for
gusts to 30 knots Monday night. Showers and possibly thunder Monday
night.  A Small Craft Advisory will probably be needed.

Tuesday...

Cold front moves across the waters early Tuesday. Winds will shift
from the southwest after the front moves through. Showers/thunder
end after the wind shift. Southwest winds may gust 25-30 knots
Tuesday. Seas remain 5 to 8 feet on the southern waters exposed to a
southwest flow.  A Small Craft Advisory will probably be needed.

Wednesday...

West winds will be 20 knots or less. Seas of 5-6 feet linger on the
southern outer waters.

&&

.TIDES/COASTAL FLOODING...
* Isolated minor coastal flooding impacts during astronomically
  high tide tonight along the east coast

The astronomical high tides remain very elevated into this
weekend.

Given a lingering swell offshore and its remnant surge, with high
tide values only a few tenths shy of typical minor flooding levels,
a Coastal Flood Statement continues for the high tide near 2 AM
tonight for east coastal locations. At this time, we anticipate
only minimal impacts at typically prone locations.

Also, due to the breadth of the fetch, we may encounter enough
wave action with lengthening periods on top of an elevated tide
to cause pockets of erosion tonight along the Martha's Vineyard
south coast, Nantucket south and east coasts, and the outer
Cape ocean side from Truro to Chatham.

Boston High Tides (flood stage at Boston 12.5 feet)...

12.14 feet / Saturday 12:56 am

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from noon today to 2 AM EDT Sunday for
     ANZ254>256.
     Small Craft Advisory from 1 PM this afternoon to 8 PM EDT this
     evening for ANZ230-236.

&&

SYNOPSIS...Belk/Dunten
NEAR TERM...Dunten
SHORT TERM...Dunten
LONG TERM...Belk
AVIATION...Belk/Dunten
MARINE...Belk/Dunten
TIDES/COASTAL FLOODING...Staff
Hazardous weather outlook, Apr 28, 4:15 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
415 PM EDT Fri Apr 28 2017

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-RIZ001>008-
292015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Dukes MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
415 PM EDT Fri Apr 28 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-019-022-024-292015-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Nantucket MA-
415 PM EDT Fri Apr 28 2017

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Tonight.

High astronomical tides continue. Will need to monitor the
possibility of minor coastal flooding during the time of high tide
tonight. Minor splashover and beach erosion are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-292015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
415 PM EDT Fri Apr 28 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.